Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LEXIVA and REYATAZ - lypo issues?
Dec 8, 2005

How lypo-friendly is LEXIVA and REYATAZ?

For those of us who cannot take an NNRTI, what other main lypo friendly meds are there?

When will the newer NNRTI drugs and similiar lypo friendly drugs be available?

Thank you for your help.

Response from Dr. Wohl

THere is not a lot of body shape data on either of these protease inhibitors. A study comparing Sustiva and Reyataz (without Norvir) did find that they were about the same as far as any gain in fat in the belly. With both groups there was an increase in belly fat which may mean that this is less a protease inhibitor than something that happens when people take HIV meds and gain CD4 cells etc.

The is a study that Chuck Hicks at Duke, myself and a group of great collaborators across the US are doing looking at the metabolic changes that occur with Lexiva when combined with either 100 or 200 mg of Norvir. Stay tuned.

Whether Kaletra causes major body shape changes is not clear. I have not seen data that convincingly demonstrate a major effect on fat.

As far as lipids, there are major differences. Sustiva and Viramune can raise HDL (the good) cholesterol but triglycerides can also increase. Reyataz does not change lipids much but likely does a bit when combined with Norvir. Kaletra and Lexiva/Norvir do raise lipids.

New NNRTIs are in the works. TMC125 is one to keep an eye on. I have heard nothing about this drug and fat changes or lipids.

DW



Previous
Lyme Disease vs HIV testing
Next
Initial Treatment Choice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement